Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have swollen, numb and dry lips with bumps inside it. How to get rid of them?

Hey, my name is Kyley and I m 18 years old. About Thursday (3 days ago) I noticed that my lips were pretty dry an chapped. It s 10-20 degrees outside so just thought it was from the weather. Friday when I woke up my upper lip felt numb and both are noticeably swollen. I have been using lots of chap stick, the same type that I normally use and have never had a problem before. Now 3 whole day after I first noticed my bottom lip is still chapped but not so numb, but top is still very numb and chapped. Friday and Saturday I also noticed the inside of both lips had bumps/sores, but most have cleared up. Overall, I do have pain from this still but not unbearable by any means, just annoying more than anything. What do I need to do?
Asked On : Thu, 31 Jan 2013
Answers:  3 Views:  380
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dentist 's  Response
Thank you for the query.
The history given suggests of formation of ulcers which in early stage present this way ,initially they wont be painful but later will develop pain . This is because of the vitamin deficiency or stress . As you said ,the climate again may be a factor leading to xerostomia, numbness of the lip ,causing sores in the mouth and dryness of lips leading to swelling because of the it.
This can be treated by using chlorhexidine mouth wash and application of dentogel on the sores, multivitamin intake, take more water and proper food .
If still the swelling and numbness persists see your dentist .
Hope this information helps you.
Answered: Thu, 31 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Farah Hussain's  Response
Hi and welcome,
After going through your history i suspect your upper and lower lip mucosa has undergone inflammation and has caused ulceration of the mucosa. this can be due to extreme cold conditions which leads to dry mouth . may be due vitamin deficiency or stress related .
i suggest you to apply antiseptic and analgesic oral ointment like mucopain topically over the ulcers, you can start with multivitamin supplement two times daily. Chewing vitamin c lozenges helps in early tissue replair. drink lot of water and citrus juices and keep yourself hydrated.
i hope this helps you , take care
Answered: Thu, 31 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Orthopaedic Surgeon, Joint Replacement Dr. Saurabh Gupta's  Response
Feb 2014
Welcome to the forum.

The infection probably bacterial , And the treatment of it with Neosporin supports the fact well.

The area of the lips and the oral cavity is covered with mucous membrane which have capabilities of faster healing , the healing process involves laying up of a new skin ( mucous membrane) layer along with new nerve endings which are the reason for the tingling sensation and numbness .

Increase the intake of vit c and take multivitamin. Apply mucopain on sores.

I shall conclude saying that you may not worry at al.

Wishing you good health...
Dr Saurabh Gupta.
Answered: Fri, 1 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor